Our Health Library information does not replace the advice of a doctor. Please be advised that this information is made available to assist our patients to learn more about their health. Our providers may not see and/or treat all topics found herein.

Nicardipine Oral Capsule (NICARDIPINE - ORAL)

This medicine is used for the following purposes:

  • angina prevention
  • high blood pressure
  • Raynaud's disease

Generic Name: Nicardipine

Instructions

This medicine may be taken with or without food.

This medicine will work best if you take it at about the same time every day.

Store at room temperature away from heat, light, and moisture. Do not keep in the bathroom.

It is important that you keep taking each dose of this medicine on time even if you are feeling well.

If you forget to take a dose on time, take it as soon as you remember. If it is almost time for the next dose, do not take the missed dose. Return to your normal schedule. Do not take 2 doses at one time.

Drug interactions can change how medicines work or increase risk for side effects. Tell your health care providers about all medicines taken. Include prescription and over-the-counter medicines, vitamins, and herbal medicines. Speak with your doctor or pharmacist before starting or stopping any medicine.

Talk to your doctor before taking other medicines, including aspirins and ibuprofen containing products. Speak to your doctor about which medicines are safe to use while you are on this medicine.

Keep all appointments for medical exams and tests while on this medicine.

Cautions

Tell your doctor and pharmacist if you ever had an allergic reaction to a medicine.

Some patients with weak hearts may have worsening of symptoms. If you notice difficulty breathing, weight gain, or swelling of your legs or ankles, let your doctor know right away.

Do not use the medication any more than instructed.

This medicine may cause dizziness or fainting, especially after exercising or in hot weather. Be very careful when standing or sitting up quickly.

Your ability to stay alert or to react quickly may be impaired by this medicine. Do not drive or operate machinery until you know how this medicine will affect you.

Please check with your doctor before drinking alcohol while on this medicine.

Tell the doctor or pharmacist if you are pregnant, planning to be pregnant, or breastfeeding.

Do not take St. John's wort while on this medicine.

Do not share this medicine with anyone who has not been prescribed this medicine.

Always refill this medicine before it runs out.

Side Effects

The following is a list of some common side effects from this medicine. Please speak with your doctor about what you should do if you experience these or other side effects.

  • dizziness
  • swelling of the legs, feet, and hands
  • feeling of heat or flushing
  • headaches
  • low blood pressure

Call your doctor or get medical help right away if you notice any of these more serious side effects:

  • chest or jaw pain
  • fainting
  • fast or irregular heart beats
  • shortness of breath
  • sweating
  • blurring or changes of vision

A few people may have an allergic reaction to this medicine. Symptoms can include difficulty breathing, skin rash, itching, swelling, or severe dizziness. If you notice any of these symptoms, seek medical help quickly.

Please speak with your doctor, nurse, or pharmacist if you have any questions about this medicine.